Reply
 
LinkBack Thread Tools Search this Thread
Old Aug 11th, 2011, 10:22 AM   1
inpghttc
Trying to conceive (TTC)
Active BnB Member
 
 
Join Date: Jul 2011
Location: Pittsburgh, PA
Posts: 649

Question about spotting after the pill...any ideas???


Question for all you ladies who were on the BCP long term and are now TTC. I am in the end of my second cycle since stopping the pill and was wondering if anyone else had similar things going on. The first month off the pill I had a withdrawal bleed just as I usally do and then had my first "real AF" 28 days later. I was really excited that I got my AF so soon because I have heard and read so many horror stories on here and other places. However, I had all kinds of weird symptoms the first month off the pill from spotting for a day midcycle, sore nipples the whole time, nausea, weird cramping, just feeling weird and like crap often, etc.

After my first AF, I have been feeling normal. I am now on CD23 and haven't even had sore nipples or bbs?!?! Since DH and I started trying this month, I used the digital smilely face OPK and got a positive on CD9 (which seemed early, but we BD'ed anyway) and then again on CD14 (which makes more sense). However, we weren't able to BD that day and were only able to get it in the night of CD15 so I am afraid we were too late. I am assuming that the positive OPK on CD14 was the right one and for some reason I had an LH surge on CD9 that just didn't lead to ovulation since I have read that ovulating twice at two seperate times in one month is extremely rare and may not even be possible...sigh...Anyway, I am now at about a week before AF is due (if my cycle is 28 days again) and I have been having very light brown spotting again like I did last cycle, but this time it has lasted for a few days and not just one time on one day like last month. It seems to have stopped now. the spotting is so weird though because it is always brown and only when I wipe and not even every time I use the bathroom. So, I have NO idea what it could be...It is too late for ovulation spotting (I think) and I am doubtful that I am preggers because of our timing this month and read that implantation bleeding usually doesn't last a few days. What else could be causing this? Should I see my gyne? Has anyone else had weird very light brown spotting after stopping the pill for a few months? Could it actually really be implantation? Ugh, the joys we ladies go through when TTC! hahaha!



Status: Offline
 
Old Aug 11th, 2011, 10:33 AM   2
megangrohl
Mum (Mom)
BnB Addict
 
 
Join Date: Aug 2011
Location: Ontario, Canada
Posts: 6,389
I had a very difficult time with my cycles after coming off the BCP. I, too, had spotting like you but I would have it for weeks. The longest I remember was 6 weeks that I had bleeding/spotting and it drove me insane and my cycles were ALL over the map. However, that was about 5.5-6 years ago.

The reason for the spotting is because your hormones are all out of whack (temporarily) until your body gets adjusted to what has happened. All of those symptoms you have described are from progesterone mainly.

The reason why PMS is worse when not on the pill is because with the pill you don't ovulate so therefore there isn't really alot of PMS. I had the same thing happened. I never had PMS until I stopped taking the pill. I get excruciatingly sore breasts about 7 days before AF shows. It is completely normal, try not to worry too much.

As for the 2 different positive OPK's - you could have geared up to ovulate on day 9 and just didn't finish the process so on day 14 that was the real day that you would have geared up and went on to ovulate. You do ovulate 24-36 hours AFTER the positive so I think you are OK for catching the egg if you did ovulate after that second surge. Please remember, though, that with OPK's you can still get the surge and not actually ovulate. This is why I don't use or trust them. Not trying to lower your hopes, just trying to inform you.

Oh an the spotting between cycles is usually your progesterone lowering or being unstable. For example it can be at a good level for say 4 days then all of a sudden it will decline - you will get spotting. Then it will stay there for a day or so then decline and you will get spotting again. That is usually the trend while just coming off birth control. It's probably not implantation. Not all women get implantation bleeds - and if they do then its usually on CD 20-24 IF you have ovulated on CD14. Therefore it is between days 7 DPO-10 DPO (DPO-days past ovulation) and the only way you can know for sure what day you have ovulated would be to temp. It sucks doesn't it?

If you really want to know the best way to know if you are ovulating you should be looking at your cervical mucus pattern mixed with taking temps and recording them on a chart such as fertilityfriend.com. HTH!!



Status: Offline
 
Old Aug 11th, 2011, 10:52 AM   3
chubbygirl
Other
Active BnB Member
 
 
Join Date: Jul 2011
Posts: 166
I have also had very irregular cycles after coming off BCP (March 2011). I'm currently on my 5th cycles but this is how the first four went:
1st cycle - normal 28 days - didn't have any spotting just a very normal cycle.
2nd cycle - didn't ovulate or didn't detect it anyway. cycle lasted around 60 days.
3rd cycle - spotted off and on for a week - considered it my period and got a +OPK on CD 12 - ended up having a 27 day cycle.
4th cycle - AF lasted 3 days but two days prior had spotting and mostly brown - a week later I was spotting again Started using OPK on CD10 but ended up missing it because AF showed up again on CD22 so I'm assuming I ovulated really early and that was what the spotting was from.
This cycle (5th) I've had spotting before AF and now a few days after AF too.

I have noticed all kinds of things going on with my body after coming off the BCP and I wish I would have gotten off it sooner to regulate my cycle. I now start using OPK's at CD 6 because I'm afraid of missing it again but it's still annoying because it could be another 50 day cycle and that will become really expensive with OPK's! I'm thinking about getting a CBFM to help with my insanity. My DH has been putting up with all kinds of mood swings as I feel my hormones are just all out of wack. On cycle 3 I swore I was pregnant as I had every symptom but it turns out it was just the effects of coming off BCP.
Good Luck - I feel your pain!!



Status: Offline
 
Old Aug 11th, 2011, 11:02 AM   4
inpghttc
Trying to conceive (TTC)
Active BnB Member
 
 
Join Date: Jul 2011
Location: Pittsburgh, PA
Posts: 649
Thanks ladies!! I called my gyne and left a message for her or a nurse to let me know their thoughts...I will let you know what they say. I hope I get my second AF next week during a normal time frame!



Status: Offline
 
Old Aug 11th, 2011, 14:54 PM   5
MegJo2008
Pregnant (Expecting)
Active BnB Member
 
 
Join Date: Jul 2011
Location: Michigan
Posts: 164
My body was insane when I came off of the pill. For two complete cycles I had all normal periods 28 days later. Then this last period I had a few spotting episodes and then nothing for three weeks off and on until I actually started my period on cycle day 49! It was wild and now I have started and will be using OPK tests this month to try and pinpoint ovulation. I would suggest temping and tracking with fertility friend. It helps to make more sense of it all



 
Status: Offline
 
Reply



Bookmarks

Tags
ideas , pill any , question , spotting

Thread Tools Search this Thread
Search this Thread:

Advanced Search






SEO by vBSEO